Alert archive / Tennessee / Tornado Warnings in 2018
Tornado Warning 6, NWS Morristown, TN
NWS Morristown, TN issued this tornado warning at Nov 1, 2018, 1:50 PM EDT for Bradley County, Hamilton County, Tennessee. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 1, 2018, 1:50 PM EDT (17:50 UTC)
- Expired
- Nov 1, 2018, 2:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties Bradley County, TN, Hamilton County, TN
The radar
The Northeast Alabama radar (KHTX), 88 km from the middle of the area, began a volume at 17:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1197 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 462 m²/s²
- 0-3 km storm-relative helicity
- 480 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
095
WFUS54 KMRX 011750
TORMRX
TNC011-065-011815-
/O.NEW.KMRX.TO.W.0006.181101T1750Z-181101T1815Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Morristown TN
150 PM EDT THU NOV 1 2018
The National Weather Service in Morristown has issued a
* Tornado Warning for...
Southwestern Bradley County in east Tennessee...
Southeastern Hamilton County in east Tennessee...
* Until 215 PM EDT.
* At 150 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Fort Oglethorpe, or near Chattanooga, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Harrison around 205 PM EDT.
South Cleveland around 215 PM EDT.
Other locations impacted by this tornadic thunderstorm include
McDonald, East Brainerd, Collegedale, East Ridge, Apison, Ooltewah
and Harrison Bay State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3501 8527 3520 8505 3506 8489 3499 8504
3499 8525
TIME...MOT...LOC 1750Z 232DEG 32KT 3498 8520
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SR1 follow-up statement
583
WWUS54 KMRX 011803
SVSMRX
Severe Weather Statement
National Weather Service Morristown TN
203 PM EDT THU NOV 1 2018
TNC011-065-011815-
/O.CON.KMRX.TO.W.0006.000000T0000Z-181101T1815Z/
Bradley TN-Hamilton TN-
203 PM EDT THU NOV 1 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 215 PM EDT FOR
SOUTHWESTERN BRADLEY AND SOUTHEASTERN HAMILTON COUNTIES...
At 203 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Harrison, or 8 miles north of Ringgold, moving
northeast at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
South Cleveland around 215 PM EDT.
Other locations impacted by this tornadic thunderstorm include
McDonald, East Brainerd, Collegedale, East Ridge, Apison, Ooltewah
and Harrison Bay State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3501 8527 3520 8505 3506 8489 3499 8504
3499 8525
TIME...MOT...LOC 1803Z 232DEG 32KT 3504 8510
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
SRWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this tornado warning went out at Nov 1, 1:35 PM EDT, 15 minutes earlier.
Area forecast discussion, Nov 1, 1:35 PM EDT, 15 minutes before
Area Forecast Discussion
National Weather Service Morristown TN
135 PM EDT Thu Nov 1 2018
.AVIATION...
Deteriorating conditions as weather system has entered the area.
CHA already impacted, TYS will be by 20Z and TRI by 22Z. Breezy
southerly winds with gusts over 20KTs expected, with MVFR cigs and
down to IFR vsbys possible during the heart of the precip event.
Precip will lighten from east to west from mid afternoon to early
evening, with patchy light rain lingering over the area overnight.
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...None.
TN...Wind Advisory until 2 AM EDT Friday for Blount Smoky Mountains-
Cocke Smoky Mountains-Johnson-Sevier Smoky Mountains-
Southeast Carter-Southeast Greene-Southeast Monroe-Unicoi.
VA...None.
&&
GCHazardous weather outlook, Nov 1, 4:05 AM EDT, 9 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 405 AM EDT Thu Nov 1 2018 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-020815- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 405 AM EDT Thu Nov 1 2018 /305 AM CDT Thu Nov 1 2018/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...Today and Tonight ...Windy Today and Tonight across the Mountains and Foothills... Gusty winds out of the southwest will occur during the daylight hours today. The highest winds will be across the mountains and adjacent foothills today. Southerly winds of 15 to 30 miles per hour with gusts to 50 per hour will be possible, especially in the higher terrain. .DAYS TWO THROUGH SEVEN...Friday through Wednesday ...Strong to Severe Storms Possible Next Tuesday... A vigorous storm system will move across the Tennessee Valley and southern Appalachians next Tuesday. A cold front will move through the area producing widespread showers and thunderstorms. Some of these storms may be strong to severe producing heavy rainfall and damaging winds. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed next Tuesday.
In the hours before
Special weather statement, Nov 1, 1:19 PM EDT, 31 minutes before
Special Weather Statement National Weather Service Morristown TN 119 PM EDT THU NOV 1 2018 TNZ098>100-011800- Marion TN-Bradley TN-Hamilton TN- 119 PM EDT THU NOV 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BRADLEY...SOUTHEASTERN MARION AND SOUTHERN HAMILTON COUNTIES UNTIL 200 PM EDT/100 PM CDT/... At 116 PM EDT/1216 PM CDT/, Doppler radar was tracking a line of showers with strong winds near Lookout Mountain, or near Chattanooga, moving east at 35 mph. Winds in excess of 40 mph will be possible with these showers. Locations impacted include... Chattanooga, Cleveland, Signal Mountain, Walden, Lakesite, Ridgeside, South Cleveland, Harrison, Fairmount, Red Bank, Collegedale, East Brainerd, Lookout Mountain, Red Clay State Park, Harrison Bay State Park, Flint Springs, East Ridge, Hicks Gap State Park, Ooltewah and McDonald. LAT...LON 3498 8544 3512 8546 3528 8495 3499 8489 TIME...MOT...LOC 1716Z 258DEG 31KT 3505 8535 SR
The office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:40 AM EDT | Wind Advisory | MRX | Blount, Carter, Cocke, Greene, Johnson, Monroe and 2 more | 22 hr |
| Nov 1, 1:19 PM EDT | Special Weather Statement | MRX | Hamilton | 41 min |
Nearby
Tornado Warnings in Tennessee, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.